Immersions in highly edge connected graphs

Marx, Dániel and Wollan, P (2014) Immersions in highly edge connected graphs. SIAM JOURNAL ON DISCRETE MATHEMATICS, 28 (1). pp. 503-520. ISSN 0895-4801 10.1137/130924056

[img] Text
Marx_503_2741004_z.pdf
Restricted to Registered users only

Download (340kB) | Request a copy

Abstract

We consider the problem of how much edge connectivity is necessary to force a graph G to contain a fixed graph H as an immersion. We show that if the maximum degree in H is δ, then all the examples of δ-edge connected graphs which do not contain H as a weak immersion must have a treelike decomposition called a tree-cut decomposition of bounded width. If we consider strong immersions, then it is easy to see that there are arbitrarily highly edge connected graphs which do not contain a fixed clique Kt as a strong immersion. We give a structure theorem which roughly characterizes those highly edge connected graphs which do not contain Kt as a strong immersion. © 2014 Society for Industrial and Applied Mathematics.

Item Type: Article
Uncontrolled Keywords: Graph theory; Tree-like decomposition; Maximum degree; Graph G; Fixed graphs; Connected graph; Forestry; Tree-cut decomposition; IMMERSIONS; Edge connectivity
Subjects: Q Science > QA Mathematics and Computer Science > QA75 Electronic computers. Computer science / számítástechnika, számítógéptudomány
Divisions: Informatics Laboratory
SWORD Depositor: MTMT Injector
Depositing User: MTMT Injector
Date Deposited: 26 Sep 2014 19:20
Last Modified: 26 Sep 2014 19:20
URI: http://eprints.sztaki.hu/id/eprint/8004

Update Item Update Item